Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 262, NWS Louisville, KY

June 11, 2012Logan County, Simpson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 11, 2012, 6:21 PM CDT for Logan County, Simpson County, Kentucky. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2012, 6:21 PM CDT (23:21 UTC)
Expired
Jun 11, 2012, 6:50 PM CDT
In force
29 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Logan County, KY, Simpson County, KY

The radar

The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 6:31 PM CDTTSTM WND DMG1 Wsw Franklin, KYTREE DOWN ON POWER LINE ON PEPPER STREET
Jun 11, 6:33 PM CDTTSTM WND DMG2 N Franklin, KYTWO TREES DOWN AND SHINGLES BLOWN OFF A ROOF NEAR HIGHWAY 31W AND PATTON ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

686 
WUUS53 KLMK 112321
SVRLMK
KYC141-213-112350-
/O.NEW.KLMK.SV.W.0262.120611T2321Z-120611T2350Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
621 PM CDT MON JUN 11 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 650 PM CDT

* AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN         
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SCHOCHOH...MOVING    
  EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  FRANKLIN...
  NEOSHEO AND TURNERTOWN...
  SALMONS AND FLAT ROCK...
  PEDEN MILL...
  HICKORY FLAT AND GOLD CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3665 8659 3665 8682 3683 8682 3683 8658
      3681 8641 3671 8641 3669 8642 3665 8641
      3665 8652 3663 8655 3663 8657
TIME...MOT...LOC 2321Z 269DEG 26KT 3673 8674
WIND...HAIL 60MPH <.50IN

$$

LG
3 follow-up statements
536 
WWUS53 KLMK 112330
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
730 PM EDT MON JUN 11 2012

KYC141-112339-
/O.CAN.KLMK.SV.W.0262.000000T0000Z-120611T2350Z/
LOGAN KY-
630 PM CDT MON JUN 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN COUNTY IS
CANCELLED...

THE STORM THAT HAD PROMPTED THE WARNING HAS MOVED TO THE EAST INTO 
SIMPSON COUNTY. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR 
POST YOUR REPORT TO THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK 
PAGE.

LAT...LON 3665 8659 3665 8677 3675 8674 3683 8670
      3683 8658 3681 8641 3671 8641 3669 8642
      3665 8641 3665 8652 3663 8657
TIME...MOT...LOC 2329Z 269DEG 26KT 3673 8667

$$

KYC213-112350-
/O.CON.KLMK.SV.W.0262.000000T0000Z-120611T2350Z/
SIMPSON KY-
630 PM CDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 650 PM CDT
FOR SIMPSON COUNTY...

AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEOSHEO...MOVING EAST
AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  FRANKLIN...
  SALMONS AND FLAT ROCK...
  PEDEN MILL...
  HICKORY FLAT AND GOLD CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3665 8659 3665 8677 3675 8674 3683 8670
      3683 8658 3681 8641 3671 8641 3669 8642
      3665 8641 3665 8652 3663 8657
TIME...MOT...LOC 2329Z 269DEG 26KT 3673 8667
WIND...HAIL 60MPH <.50IN

$$

LG
036 
WWUS53 KLMK 112341
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
641 PM CDT MON JUN 11 2012

KYC213-112350-
/O.CON.KLMK.SV.W.0262.000000T0000Z-120611T2350Z/
SIMPSON KY-
641 PM CDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 650 PM CDT
FOR SIMPSON COUNTY...

AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FRANKLIN...MOVING EAST
AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  FRANKLIN...
  HICKORY FLAT AND GOLD CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3665 8659 3666 8667 3683 8664 3681 8641
      3672 8641 3669 8642 3665 8641 3665 8652
      3663 8657
TIME...MOT...LOC 2342Z 269DEG 26KT 3673 8655
WIND...HAIL 60MPH <.50IN

$$

LG
534 
WWUS53 KLMK 112350
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
650 PM CDT MON JUN 11 2012

KYC213-120000-
/O.EXP.KLMK.SV.W.0262.000000T0000Z-120611T2350Z/
SIMPSON KY-
650 PM CDT MON JUN 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR SIMPSON COUNTY HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3665 8659 3666 8667 3683 8664 3681 8641
      3672 8641 3669 8642 3665 8641 3665 8652
      3663 8657
TIME...MOT...LOC 2350Z 269DEG 26KT 3673 8648

$$

LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:01 PM CDT, 20 minutes earlier.

Area forecast discussion, Jun 11, 6:01 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
701 PM EDT MON JUN 11 2012

...Updated Aviation Discussion...

.Forecast Update...
Issued at 550 PM EDT Mon Jun 11 2012

Have updated the forecast to increase pops to categorical (80-90
percent) mainly across south central Kentucky. More specifically,
across the southwest portion of our CWA. Further north, have
increased pops to likely west of I-65, gradually decreasing to
scattered through the evening as weak line of showers and storms is
expected to further deteriorate. Overall, strongest portion of the
MCS will enter the Bowling Green region in the next 1 to 2 hours
gradually sliding east southeast across southern Kentucky and
diminishing in strength. Strongest storms will stay south of the
CWA. Not expecting anything severe and the main threats with the
strongest cells will be brief heavy rainfall and gusty winds up to
30-35 mph. A few lightning strikes will also be possible.

Made some changes to the forecast for the overnight period based on
current convection. Cool frontal boundary that is forecast to move
through the area tonight is currently located from eastern
Wisconsin, southwestward through the Quad Cities region and into the
Red River Valley. Currently, no precipitation is associated with
this feature as MCS from this afternoon that is about to enter our
CWA has raced well ahead. With airmass just ahead of the front very
worked over and heavy cloud cover in place, feel that
destabilization is out of the question for the remainder of the
evening. May be able to fire off some isolated or scattered showers
and perhaps a storm through the overnight as the front begins to
move through, however feel that this afternoon's/evening's
convection will rob a good portion of the deep moisture and
instability for convection later tonight. Therefore, have decreased
pops through the overnight to a small chance, with best chances for
lingering scattered showers or a storm in the eastern CWA. Forecast
for Tuesday morning remains the same with frontal passage around
dawn through the I-65 corridor and by midday through the east. Will
leave scattered chances for showers or a storm in the east as a
result.

&&

.Short Term (Tonight through Tuesday night)...
Issued at 251 PM EDT Mon Jun 11 2012

Have spent much of the early afternoon hours watching a line of
storms crossing southern Illinois, heading toward the LMK CWA.
Expectations were that the line would weaken by the time it got this
far east, and indeed the line has been struggling over the recent
past.  So, we do expect that showers and thunderstorms will be
moving in late this afternoon and this evening, but right now it
appears that they should at least not be severe.  In the grids will
go with likely PoPs late this afternoon into this evening to account
for the remains of this activity entering the area.

A cold front reaching from Wisconsin to Oklahoma this afternoon will
approach southern Indiana and central Kentucky tonight.  As a
result, will continue scattered PoPs for the overnight hours.  It
will be a warm muggy night ahead of the front with lows in the
middle 60s to around 70.

Frontal passage will take place Tuesday morning.  As the front
progresses across the area it will push showers and thunderstorms
out ahead of it, with activity here ending by around lunch time.
There may be a very brief window for a few strong storms in our far
east right before the front leaves the LMK CWA, but better chances
for strong to severe storms will be to our east over the
Appalachians.

Clouds will linger some behind the front, but everyone should see
some sunshine in the afternoon (more west, less east).  Despite
morning clouds and showers, the mid-June sun will help take
temperatures into the lower and middle 80s for highs.

A large dome of high pressure moving from the Midwest to the Great
Lakes will bring us a clear, relatively cool night Tuesday night
with lows from the middle 50s to around 60. We could see some patchy
fog by the time the sun comes up on Wednesday.

.Long Term (Wednesday - Monday)...
Issued at 317 PM EDT Mon Jun 11 2012

The long term forecast will begin dry and slightly below normal as
far as temperatures are concerned. Surface high pressure will be
anchored over the Great Lakes on Wednesday, sliding northeast to New
England by Thursday. Meanwhile, zonal flow aloft will give way to
weak ridging by Thursday. With the position of the surface high, our
CWA will be under a steady northeast flow which is a notoriously
cool pattern. Look for highs in the lower 80s southwest to upper 70s
over the Bluegrass. Wednesday night will bring lows in the mid to
upper 50s. Light winds will stay up just a bit, however normally
decoupled and cool eastern valleys could squeak into the low 50s.
Highs on Thursday will recover back toward normal with low to mid
80s across the board. Thursday night will also be dry and milder
with lows in the low to mid 60s. Once again, the coolest valleys may
end up seeing upper 50s for lows.

By Friday, elongated upper level ridge axis will stretch from the
southern CONUS across the Ohio Valley through New England. At the
surface, an inverted trough looks to develop through the CWA. With
the best moisture convergence south of this feature, will continue
isolated to scattered shower and thunderstorm mention across south
central Kentucky. At this point, best coverage should be over the
Lake Cumberland region. This surface trough will likely create a
stronger temperature and dewpoint gradient from southeast to
northwest across the CWA, however hard to nail down specifics at
this point. For now, will go with mid to upper 80s across much of
the CWA. Afternoon/evening convection could have an impact on highs
across the south. Will keep convection mainly diurnal in nature.
Friday night will again be milder with lows in the mid to upper 60s.

Confidence decreases on Saturday through Monday with respect to
strength of the upper level ridge. 11/1200Z ECMWF suggests that the
ridge breaks down a bit quicker allowing potent west CONUS shortwave
trough to make more progress eastward. However, GFS/GEFS/NAEFS all
agree that the elongated ridge axis holds strong. If ECMWF solution
ends up being the case, associated surface system could drag a front
near the northern CWA by Sunday Monday. For now, will keep the
weekend mostly dry and lean toward the stronger ridging. The
stronger ridging will lead to a summer like pattern with highs in
the upper 80s to possibly around 90 each day and mild overnight lows
in the mid to upper 60s.

&&

.Aviation (00Z TAF Issuance)...
Issued at 701 PM EDT Mon Jun 11 2012

Main concern for this TAF period will be dealing with thunderstorm
activity near BWG over the next 1 to 2 hours with another hour or
two of lingering light to moderate rain. Main convective activity
should slide just south and west of the BWG terminal however could
see a brief period of IFR conditions in reduced visibility with
moderate to heavy rainfall. Also gusty winds between 20 and 30 mph
cannot be ruled out. Will likely include a brief TEMPO group of IFR
visibility at the start of the TAF period.

Otherwise, convection is not going to be a threat at SDF/LEX through
the evening hours and may only have to deal with a FEW-SCT layer
clouds between 2-3 K feet. Later on tonight, a cold front will
approach from the west and could see additional iso-sct showers and
storms. That being said, confidence is low in any precipitation
occurring at all as atmosphere has been stabilized by this
afternoon/evening convection. Bigger threat may be some MVFR fog at
BWG/LEX with recent rainfall and skies clearing from underneath
convective debris.

Frontal passage occurs at BWG/SDF around sunrise, and by mid to late
morning at LEX. Expect a winds will shift to the northwest between 5
and 15 mph thereafter. Skies will gradually clear with FEW-SCT Cu
around 3-4 K feet.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........BJS/ZTL
Short Term.......13
Long Term........BJS
Aviation.........BJS
Hazardous weather outlook, Jun 11, 2:38 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
338 PM EDT MON JUN 11 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-121945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
338 PM EDT MON JUN 11 2012 /238 PM CDT MON JUN 11 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL
KENTUCKY AND SOUTHERN INDIANA THIS EVENING AND TONIGHT AS A
COLD FRONT APPROACHES FROM THE WEST. WHILE SEVERE STORMS ARE NOT
EXPECTED...A FEW STORMS COULD PRODUCE BRIEF GUSTY WINDS AND SMALL
HAIL. BECAUSE WE HAVE A LARGE AMOUNT OF MOISTURE IN THE
ATMOSPHERE...EVEN SMALLER STORMS WILL BE ABLE TO PUT DOWN LOCALLY
TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED STORMS ARE EXPECTED MAINLY EAST OF I-65 AHEAD
OF A PASSING COLD FRONT THROUGH MIDDAY ON TUESDAY. SEVERE STORMS
ARE NOT EXPECTED...HOWEVER A FEW STRONG STORMS MAY BE POSSIBLE
OVER FAR EAST CENTRAL KENTUCKY. BRIEF HEAVY
RAINFALL...LIGHTNING...AND GUSTY WINDS WILL BE THE MAIN THREATS.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH
CENTRAL KENTUCKY ON FRIDAY AND SATURDAY AFTERNOON AND EVENING AS A
SURFACE BOUNDARY DEVELOPS ACROSS THE REGION. ISOLATED
THUNDERSTORMS ARE ALSO POSSIBLE ON SUNDAY WEST OF I-65. CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY RAINFALL SHOULD BE THE MAIN
THREATS WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF GUSTY WINDS...SMALL HAIL...AND TORRENTIAL DOWNPOURS
WILL BE APPRECIATED THIS EVENING.

13/BJS

In the hours before

Special weather statement, Jun 11, 2:32 PM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM EDT MON JUN 11 2012

KYC031-141-183-213-227-112015-
LOGAN KY-OHIO KY-SIMPSON KY-WARREN KY-BUTLER KY-
232 PM CDT MON JUN 11 2012

...STRONG THUNDERSTORMS WITH HEAVY RAIN...

AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
HARTFORD TO 13 MILES SOUTHWEST OF MORGANTOWN TO 10 MILES NORTH OF
CROSS PLAINS...AND MOVING NORTHEAST AT 15 MPH.

HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING
VISIBILITIES TO LESS THAN ONE MILE...IS EXPECTED WITH THESE STORMS.
THE STRONGEST STORM WILL MOVE ALONG THE OHIO-BUTLER COUNTY
LINE...AND MAY PRODUCE SMALL HAIL IN ADDITION TO THE HEAVY RAIN.

* THESE STORMS WILL ALSO IMPACT...
  FRANKLIN...
  THREE SPRINGS...
  RUSSELLVILLE...
  MORGANTOWN...
  MEMPHIS JUNCTION...
  HEFLIN AND PROVIDENCE...
  NO CREEK AND HIGHVIEW...
  SCHWEIZER AND TURNERTOWN...
  BEDA AND LOGANSPORT...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 6.

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1
AND 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3763 8674 3750 8665 3740 8661 3738 8656
      3719 8642 3678 8640 3670 8641 3664 8658
      3664 8691 3708 8693 3712 8690 3715 8693
      3722 8691 3727 8699 3735 8702 3736 8704
      3736 8709 3748 8713
TIME...MOT...LOC 1932Z 245DEG 13KT 3743 8701 3707 8675
          3668 8672

RAS
Special weather statement, Jun 11, 3:31 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 PM CDT MON JUN 11 2012

INC025-037-117-123-KYC091-183-112200-
PERRY IN-ORANGE IN-CRAWFORD IN-DUBOIS IN-OHIO KY-HANCOCK KY-
431 PM EDT MON JUN 11 2012

...STRONG THUNDERSTORMS WITH HEAVY RAIN...AND 40 MPH WINDS...

A LINE OF STRONG THUNDERSTORMS OVER SOUTHWESTERN INDIANA AND WESTERN
KENTUCKY WILL MOVE EAST-SOUTHEAST...AND ENTER DUBOIS COUNTY BY 5 PM.
THESE THUNDERSTORMS WILL ALSO APPROACH PAOLI...TELL CITY...AND
HARTFORD AFTER 530 PM EDT /430 PM CDT/.

HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING
VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HAWESVILLE...
  TELL CITY...
  PAOLI...
  JASPER...
  ENGLISH...
  PORTERSVILLE AND MILLERSPORT...
  DUFF AND IRELAND...
  HUNTINGBURG AND HAYSVILLE...
  HUNTINGBURG AIRPORT AND JOHNSBURG...

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3749 8713 3763 8695 3767 8683 3771 8687
      3780 8683 3784 8692 3790 8692 3790 8699
      3801 8678 3809 8677 3820 8680 3821 8708
      3851 8708 3853 8669 3865 8668 3856 8637
      3796 8655 3774 8668 3736 8701 3732 8712
TIME...MOT...LOC 2028Z 289DEG 17KT 3867 8711 3805 8730
          3755 8772

RAS
Special weather statement, Jun 11, 5:11 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
611 PM EDT MON JUN 11 2012

KYC031-141-213-227-112335-
LOGAN KY-SIMPSON KY-WARREN KY-BUTLER KY-
511 PM CDT MON JUN 11 2012

...STRONG TO SEVERE THUNDERSTORMS APPROACHING BUTLER... LOGAN...
SIMPSON AND WARREN COUNTIES...

AT 505 PM CDT...WIND GUSTS UP TO 58 MPH WERE REPORTED IN CHRISTIAN
COUNTY JUST WEST OF HOPKINSVILLE. THE LINE OF THUNDERSTORMS
PRODUCING THESE WINDS WILL CONTINUE TO MOVE EAST...AND IF IT HOLDS
TOGETHER...WILL ENTER LOGAN COUNTY AROUND 6 PM CDT. THE STORMS COULD
REACH SOUTHERN BUTLER...WESTERN WARREN...AND SIMPSON COUNTIES BY 630
PM.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND DAMAGING WINDS IN EXCESS OF 60 MPH...ARE POSSIBLE WITH
THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  FRANKLIN...
  THREE SPRINGS...
  RUSSELLVILLE...
  MEMPHIS JUNCTION...
  WHIPPOORWILL AND OLMSTEAD...
  LICKSKILLET AND CROSSROAD...
  DOT...
  AGNES AND DANBY...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 6.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1
AND 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3665 8659 3664 8706 3673 8707 3706 8706
      3708 8692 3709 8690 3712 8690 3713 8662
      3684 8637 3679 8638 3677 8641 3665 8644
      3665 8652 3663 8657
TIME...MOT...LOC 2206Z 266DEG 29KT 3700 8764 3678 8745
          3633 8763

RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:32 PM CDTSpecial Weather StatementLMKButler, Logan, Ohio, Simpson, Warren43 min
Jun 11, 3:31 PM CDTSpecial Weather StatementLMKHancock89 min
Jun 11, 5:11 PM CDTSpecial Weather StatementLMKLogan, Simpson84 min
Jun 11, 5:53 PM CDTSevere Thunderstorm WarningLMKLogan27 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.